MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN, VASCULAR ACCESS FLUSH

BECTON DICKINSON AND COMPANY SYRINGE 5ML HEPARIN 100 UNIT; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306424
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.(b)(6).Investigation summary: resolution plan outline prepared for (b)(6) short-term (within 30 days): identify a list of products that could potentially cause patient harm if substituted incorrectly and provide a relevant, accurate cross-reference product for each part number.Upload information into the existing e-catalog on bd.Com.Notify bd associates on how to access the cross-reference information.Mid-term (est.Q1 fy20): update the new catalog platform with the cross-reference information list.Notify bd associates on how to access the cross-reference information.Long-term (est.Beginning q2 fy20): transition to hosted version of e-catalog that includes specific fields for product substitutes.Update designated fields with the cross-reference information.Notify bd associates how to access the cross-reference information.No dhr could be conducted as no lot# was given.
 
Event or Problem Description
It was reported that label error was found before use with a syringe 5ml heparin 100 unit.The following information was provided by the initial reporter, "customer converted from standard flush to bd posiflush syringes and heparin - an error in the cross reference caused the customer to order 100ups units/ml instead of 10ups units/ml.Product made it all the way to the end used fortunately, the nurse recognized the color coding and questioned this syringe to avoid adverse patient outcome.".

Brand Name
SYRINGE 5ML HEPARIN 100 UNIT
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8903219
Report Number1911916-2019-00828
Device Sequence Number1504558
Product Code NZW
UDI-Device Identifier30382903064244
UDI-Public30382903064244
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306424
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;